MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM26A
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Codes Unspecified Vascular Problem (4441); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs) during a transcarotid transcatheter aortic valve replacement (tavr) with a 26mm sapien 3 ultra resilia valve, there was +1cc added to the atrion, upon inflation of the 26mm commander delivery system (ds) balloon, during valve deployment, the balloon ruptured.The decision was made to bring the 14f esheath+ and ds out as a unit, so a second sheath and ds were prepped and the atrion was filled with nominal volume.When the sheath was removed it was noticed there was damage observed at the distal end of the sheath, the distal tip was split.The initial sheath and ds were removed from the patient and the second sheath and was inserted followed by the second ds.The valve was then post dilated.The carotid artery needed surgical repair, which was successfully completed by the surgeon.The perceived root cause of the balloon rupture was stj calcium.The second sheath and ds were then removed.The valve was successfully implanted, and the patient is in stable condition.
 
Additional Manufacturer Narrative
The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure modes is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Imagery was provided and showed the presence of calcification in the landing zone.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to calcification in the landing zone or over-inflation of the balloon.The complaint for balloon burst was confirmed through the provided imagery.Available information suggests patient factors (calcification) and/or procedural factors (over inflation) likely contributed to the event as calcification was present in the landing zone and it was reported that ''there was +1cc added to the atrion, upon inflation of the 26mm commander delivery system (ds) balloon.'' the presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Additionally, while the prescribed nominal inflation volume is provided in the ifu, over-inflation can expose the balloon to pressures high enough to cause it to burst.The complaint for difficulty to withdraw system through sheath was confirmed based on the provided imagery.Available information suggests procedural factors (withdrawal of burst balloon) likely contributed to the event as the complaint device had a burst balloon and the balloon wing tips appeared to have flared out.As the balloon had burst, the altered balloon profile may have made it more susceptible to catching on the 'distal end of sheath tip, which could have led to the observed withdrawal difficulty.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24894551
Report Number2015691-2026-14393
Device Sequence Number8951666
Product Code NPT
UDI-Device Identifier00690103207835
UDI-Public(01)00690103207835(17)271124(10)67220634
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM26A
Device Lot Number67220634
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale